MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7213
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that shaft break occurred.The 90% stenosed target lesion was located in the non-tortuous and calcified coronary artery.A 3.75mm x 15mm nc emerge balloon catheter was advanced for dilation.However, during inflation, the shaft fractured in the descending aorta and subsequently broke during attempts to remove it from the body.The detached portion was successfully removed intact by utilizing a trapping method.The procedure was completed with a different device, and no patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: fg nc emerge mr, us 3.75mm x 15mm was returned for analysis.A visual and tactile examination of the hypotube found multiple kinks along the shaft and a break at 49cm distal to the distal end of the strain relief.A visual and tactile examination of the outer and inner lumen and mid-shaft section found no issues.Microscopic analysis of the balloon cones was performed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.The bumper tip showed no signs of distal tip damage.A microscopic examination of the proximal and distal markerbands identified no damage.No other device issues were identified during returned product analysis.
 
Event or Problem Description

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19541527
Report Number2124215-2024-35883
Device Sequence Number7596648
Product Code LOX
UDI-Device Identifier08714729846550
UDI-Public08714729846550
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2025
Device Model Number7213
Device Catalogue Number7213
Device Lot Number0030836360
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2024
Supplement Date Received by Manufacturer07/31/2024
Initial Report FDA Received Date06/14/2024
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale